Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Sudden scary feeling, weakness, nausea. Treatment?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I am 30 yrs old male, I am facing sudden scary feeling, weekness and nausea out of the blue from past few months. Dr. says its due to Axiety but I thinks its due to some other reasons. Could help me with these syptoms whats the cause of it and how can i treat it ?
Posted Sat, 6 Apr 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 35 minutes later
Welcome to Health Care Magic

You are a young 30 years old male, having sudden onset scary feeling, weakness, nausea. These symptoms usually occur out of blue. Also you have history of high cholesterol but presently it is under control. Doctors are in favor of Anxiety but you are thinking that it is due to other reasons.

The symptoms you have described may occur due to a number of causes as-

- One possibility that comes to mind is of some heart condition. Sudden onset scary feeling may occur due to some missed beat or due to some variations in heart beat. It may present along with weakness and nausea. I will advise you to get your ECG reporting done. If it comes normal then we can proceed to next possibility.
- It may occur in nutrient deficiencies. Low iron in blood, low Vitamin B12, low Folate in blood may present as Anaemia. In anaemia weakness, tiredness, nausea along with palpitations occur. So proper blood investigations for Hb, Vit B12, Folate levels is advised. If comes normal then we can think of next possibility.
- Other rare possibilities may be Hyperthyroid state. But other features of thyroid excess as loss of weight, sweating, moist hands etc are observed along with palpitations, tiredness, nausea.

- If everything is ruled out then Anxiety becomes definitive possibility. Anxiety may present with pounding heart, fear, weakness, tiredness, chocking sensation in throat, shakiness etc. It can occur in any person. It may present with Panic like symptoms also. Usually all investigations come normal. But fortunately treatment is there. It consists of both Medicinal (Pharmacological) and Non Pharmacological (Psychological).

Medicines as SSRI (Sertaline, Paroxetine, Fluoxetine etc) and SNRI (Duloxetine, Desvenlafexine etc) are given to treat Anxiety. Other medicines like Clonazepam, Etizolam, Propranolol etc. are given for symptomatic control of anxiety.

Non Pharmacological treatment is Behavior Therapies. In BT (Behavior Therapy) individual is taught to sense the changes in body during anxiety, and then he is taught to control the changes in body. Usually it is done by a number of methods as Progressive Muscle Relaxation Techniques, Deep Breathing Exercises, Yoga, Meditation, etc. Once individual learn to control the symptoms of anxiety he can easily avoid anxiety.

So I will advise you to first of all visit a Physician and get your blood investigations and ECG done. When these investigations come normal then only reason behind the symptoms is anxiety. Then try to practice non pharmacological methods (as I have written) or visit a good Psychiatrist for treatment of anxiety.

Hope I cleared your doubt, if you have more questions you can ask again. If you are satisfied with this conversation kindly review.

Dr. Seikhoo Bishnoi MD

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor